Wyoming, 2011

Lightning Strike in Wyoming, June 13, 2011

June 13, 2011 · NWS RIW · 1 event in 1 county or zone

A thunderstorm sparked a fire at a home north of Riverton. There were no injuries but the home was declared a total loss.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

A thunderstorm sparked a fire at a home north of Riverton. There were no injuries but the home was declared a total loss.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 13, 2:46 PM MST, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 13, 2:46 PM MST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
346 PM MDT MON JUN 13 2011

.SHORT TERM...TONIGHT THROUGH THURSDAY

MODERATE INSTABILITY HAS DEVELOPED ACROSS THE AREA THIS AFTERNOON
ALLOWING FOR THUNDERSTORMS TO FORM ACROSS PORTIONS OF WESTERN AND
CENTRAL WYOMING.  UPWARD FORCING IN THE AREA DUE TO A PASSING
SHORTWAVE TROUGH WILL KEEP SHOWERS AND ISOLATED THUNDERSTORMS AROUND
THROUGH THE EVENING HOURS.  A WEAK COLD FRONT WILL MOVE INTO
NORTHERN WYOMING DURING THE EARLY MORNING HOURS. THIS FRONT SHOULD
STALL OUT OVER CENTRAL WYOMING AROUND MIDDAY TUESDAY.  ALTHOUGH
INSTABILITY WILL BE WEAK IN THE COOLER ENVIRONMENT BEHIND THE
FRONT...RESIDUAL MOISTURE WILL COUPLE WITH THE FRONT TO PROVIDE
FOCUS FOR AFTERNOON SHOWERS AND A FEW THUNDERSTORMS.  BUILDING HIGH
PRESSURE TO THE SOUTH AND WEST WILL INCREASE THE PRESSURE GRADIENT
SOUTH OF THE STALLED FRONT TO CREATE WINDY CONDITIONS ACROSS MUCH OF
SOUTHERN AND WESTERN WYOMING...PARTICULARLY ACROSS EASTERN
SWEETWATER COUNTY.  THE FRONT WILL LOSE OUT THE THE BUILDING RIDGE
OVERNIGHT AS THE COOL AIR RETREATS NORTHWARD.  WEDNESDAY WILL BE
DRIER AND WARMER AS H7 TEMPS OF 8 TO 10C ADVECT IN FROM THE SOUTH.
HIGHS IN THE CENTRAL BASINS WILL APPROACH 80 DEGREES WHILE MOUNTAIN
TEMPS REMAIN PRIMARILY IN THE 50S TO LOW 60S.  A FEW SHOWERS ARE
POSSIBLE OVER YELLOWSTONE NATIONAL PARK LATE THURSDAY AHEAD OF THE
NEXT APPROACHING STORM SYSTEM.  TEMPERATURE FORECAST FOR THURSDAY IS
MORE DIFFICULT AS THERE IS SOME DISAGREEMENT AMONG THE MODELS ON THE
TIMING AND DEVELOPMENT OF SHORTWAVE VORTICES ROTATING ABOUT THE MAIN
UPPER LOW.  NAM AND ECMWF HAVE BEEN COMING MORE IN LINE WITH THE
GFS/GEM SOLUTIONS OVER SUBSEQUENT RUNS TODAY SO HAVE SIDED WITH THE
GFS TIMING.  THIS BRINGS IN THE FIRST SHORTWAVE A BIT SLOWER AND
ALLOWS FOR WARMER TEMPERATURES TO REMAIN THROUGH THURSDAY WITH THE
EXCEPTION OF THE BIG HORN BASIN AND NORTHEAST WYOMING WHERE
TEMPERATURES WILL BE A BIT COOLER THAN ON WEDNESDAY.  SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED BY LATE THURSDAY AS THIS NEXT
SYSTEM REACHES THE AREA.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY

ACTIVE MEDIUM RANGE PERIOD AS LONGWAVE TROUGH SETS UP OVER THE
WEST. A SERIES OF SHORTWAVES ROTATE THROUGH THE OVERALL TROUGH
WITH THE FINAL ONE LATE IN THE WEEKEND AND INTO MONDAY LOOKING THE
MOST SIGNIFICANT AND COLDEST. THE NORTHWEST WILL BE THE COLDEST
AND MOST UNSETTLED WITH PERIODS OF SHOWERS AND THUNDERSTORMS AND
MOUNTAIN SNOWFALL. SIGNIFICANT SNOWFALL IS POSSIBLE SUNDAY INTO
MONDAY ABOVE 8000 TO 9000 FEET DEPENDING ON THE EXACT TRACK AND
STRENGTH OF THIS LATE WEEKEND SYSTEM. STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE ALMOST ANY DAY IN THIS PATTERN.
THURSDAY AND FRIDAY LOOK SIMILAR TO SUNDAY WITH A JET STREAK
ROTATING ACROSS THE AREA PROVIDING RIGHT ENTRANCE REGION SUPPORT.
THE LARGER SCALE WEEKEND SYSTEM WILL PROVIDE THE POTENTIAL FOR
MORE SIGNIFICANT DYNAMICS AND CURVED JET STREAK DYNAMICS ALONG
WITH A SHARP COLD FRONT. DEFINITELY AN ACTIVE PERIOD WITH
TEMPERATURES BELOW NORMAL THROUGH THE PERIOD. ONLY THE
SOUTHEASTERN ZONES MAY HAVE A COUPLE NEAR NORMAL DAYS THURSDAY AND
SATURDAY PER THE GFS. THE ECMWF IS INDICATING BELOW NORMAL THROUGH
THE PERIOD. ALL MODELS INDICATE BELOW TO MUCH BELOW NORMAL IN THE
NORTHWEST THROUGH THE PERIOD.

&&

.AVIATION...

A STORM SYSTEM IS MOVING THROUGH THE AREA TONIGHT...CONTINUING A
CHANCE OF SHOWERS AND THUNDERSTORMS TO THE STATE WHICH STARTED
AROUND 18Z MONDAY.  VFR CONDITIONS WILL PREVAIL...WITH MVFR POSSIBLE
AT ALL LOCATIONS...AND LOCALIZED IFR CONDITIONS UNDER AND AROUND
STORMS.  WIND GUSTS AROUND 40 KNOTS WITH HALF INCH HAIL ARE POSSIBLE
ALONG WITH BRIEF RAIN.  SCATTERED MOUNTAIN OBSCURATIONS ARE EXPECTED
TO CONTINUE OVERNIGHT AS WELL.  THE CONVECTIVE ACTIVITY WILL
DIMINISH AROUND SUNSET WEST OF THE DIVIDE WITH LINGERING
SHOWERS...AND CONTINUE UNTIL 06Z EAST OF THE DIVIDE.  ANOTHER STORM
SYSTEM WILL MOVE THROUGH MONTANA TUESDAY MORNING...BRINGING A WIND
SHIFT FROM THE NORTH TO NORTHERN WYOMING FROM 06Z TO 12Z
TUESDAY...WITH CONTINUED SHOWERS AND ISOLATED THUNDERSTORMS FROM
KCOD TO KCPR IN THE MORNING HOURS.  CLEARING WITH VFR CONDITIONS
EXPECTED FROM TUESDAY EVENING THROUGH WEDNESDAY.

&&

.HYDROLOGY...

ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
THIS AFTERNOON AND EVENING WITH GREATER COVERAGE IN FAR WESTERN
WYOMING.  WIDES READ SIGNIFICANT PRECIPITATION IS NOT EXPECTED
HOWEVER STRONGER STORMS COULD BRING UP TO A HALF INCH OF NEW
PRECIPITATION TO LOCALIZED AREAS. SIGNIFICANT SNOWMELT IS NOT
ANTICIPATED OVER THE NEXT FEW DAYS AS TEMPERATURES REMAIN COOL IN
THE HIGH COUNTRY...PARTICULARLY WEST OF THE CONTINENTAL DIVIDE WITH
HIGH TEMPERATURES IN THE LOW TO MID 50S ABOVE 9000 FT.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY MORNING WYZ020.

&&

SHORT TERM...BERC
LONG TERM...SKRBAC
AVIATION...MCDONALD
HYDROLOGY...BERC
Hazardous weather outlook, Jun 13, 1:30 PM MST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
230 PM MDT MON JUN 13 2011

WYZ001>020-022>030-141101-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
230 PM MDT MON JUN 13 2011

...FLOOD WATCH CONTINUES FOR THE NORTH PLATTE RIVER THROUGH NATRONA
COUNTY...
... FLOOD WARNING FOR THE SALT RIVER AND ITS TRIBUTARIES THROUGH
EARLY THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

CREEKS AND RIVERS WILL REMAIN HIGH AND SWIFT OVER MUCH OF THE AREA.
THIS ESPECIALLY WILL OCCUR WEST OF THE CONTINENTAL DIVIDE. PLEASE SEE
THE LATEST HYDROLOGICAL PRODUCTS FOR THE MOST CURRENT RIVER AND
STREAM INFORMATION.

OTHERWISE...WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE INTO
THIS EVENING. THE STORMS COULD CONTAIN FREQUENT LIGHTNING...
STRONG GUSTY WINDS...HAIL AND BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER SIGNIFICANT WEATHER SYSTEM MAY APPROACH THE WEST THURSDAY
THROUGH SUNDAY PROVIDING FOR AN INCREASED THREAT OF STRONG
THUNDERSTORMS ACROSS MUCH OF WESTERN AND NORTH CENTRAL WYOMING.
THE HIGHER ELEVATIONS OF NORTHWEST WYOMING MAY ALSO SEE ACCUMULATING
SNOW LATE IN THE WEEKEND.

CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT AS RECORD
MOUNTAIN SNOWPACK CONTINUES TO MELT. SOME LOCATIONS WILL EXPERIENCE
MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER OR
RIVER FLOODING.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 13, 2:34 PM MST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
334 PM MDT MON JUN 13 2011

WYZ009-011-020-132215-
BIGHORN MOUNTAINS SOUTHEAST WY-NATRONA COUNTY LOWER ELEVATIONS
WY-SOUTHEAST JOHNSON COUNTY WY-
334 PM MDT MON JUN 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON AND
NORTHEASTERN NATRONA COUNTIES UNTIL 415 PM MDT...

AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
GROUP OF THUNDERSTORMS BETWEEN CASPER AND KAYCEE...MOVING NORTHEAST
AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 211 AND
249.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4348 10607 4333 10606 4311 10607 4333 10706
      4379 10647 4366 10600 4349 10601
TIME...MOT...LOC 2133Z 239DEG 27KT 4341 10656

MCDONALD
Special weather statement, Jun 13, 2:38 PM MST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
338 PM MDT MON JUN 13 2011

WYZ015-017-018-132215-
LANDER FOOTHILLS WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-
338 PM MDT MON JUN 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 415
PM MDT...

AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
GROUP OF THUNDERSTORMS NEAR LANDER...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HUDSON AROUND 345 PM MDT.
ARAPAHOE AROUND 400 PM MDT.
ST. STEPHENS AROUND 410 PM MDT.
RIVERTON AROUND 415 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4320 10852 4289 10809 4268 10867 4294 10887
TIME...MOT...LOC 2137Z 229DEG 20KT 4287 10861

MCDONALD
Special weather statement, Jun 13, 3:13 PM MST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
413 PM MDT MON JUN 13 2011

WYZ011-132300-
SOUTHEAST JOHNSON COUNTY WY-
413 PM MDT MON JUN 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON COUNTY UNTIL
500 PM MDT...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF SUSSEX...OR 18 MILES EAST OF
KAYCEE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
SUSSEX AROUND 420 PM MDT.
FORT RENO HISTORICAL SITE AROUND 435 PM MDT.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES ...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY. MOTORISTS ON HIGHWAY 192 SHOULD PREPARE FOR THESE STORMS.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4352 10602 4350 10625 4350 10667 4398 10636
      4396 10601
TIME...MOT...LOC 2213Z 213DEG 25KT 4365 10628

JONES
Special weather statement, Jun 13, 3:17 PM MST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
417 PM MDT MON JUN 13 2011

WYZ007-017-132300-
OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY-
417 PM MDT MON JUN 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 500
PM MDT...

AT 414 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RIVERTON MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. ANOTHER AREA OF WIND
PRODUCING GUSTS UP TO 50 MPH WILL FOLLOW IN THE WAKE OF THIS STORM.
ANOTHER STORM WILL ROAR NORTHEAST AT 30 MPH AND AFFECT PAVILLION AND
MISSOURI VALLEY.

THIS STORM WILL BE NEAR...
HIDDEN VALLEY AROUND 430 PM MDT.
SHOSHONI AROUND 440 PM MDT.
BOYSEN RESERVOIR AROUND 455 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4344 10849 4345 10761 4289 10815 4321 10882
TIME...MOT...LOC 2215Z 220DEG 27KT 4309 10830

JONES
Special weather statement, Jun 13, 3:35 PM MST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
435 PM MDT MON JUN 13 2011

WYZ004-008-009-132315-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-NORTH BIG
HORN BASIN WY-
435 PM MDT MON JUN 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR BIG HORN AND EXTREME NORTHWESTERN
JOHNSON COUNTIES IN NORTH CENTRAL WYOMING...AND NORTHEASTERN PARK
COUNTY IN NORTHWEST WYOMING UNTIL 515 PM MDT...

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HWY 310/789 MILE MARKER 220...OR 14 MILES
NORTHWEST OF GREYBULL...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MEDICINE WHEEL AROUND 505 PM MDT.
U.S. HWY 14A MILE MARKER 80 AROUND 510 PM MDT.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS IS ALSO LIKELY.
DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4498 10787 4480 10781 4477 10774 4472 10773
      4469 10767 4471 10760 4466 10752 4464 10752
      4465 10750 4462 10747 4460 10738 4455 10734
      4429 10802 4500 10877 4501 10792
TIME...MOT...LOC 2234Z 238DEG 27KT 4468 10816

BERC
Special weather statement, Jun 13, 3:58 PM MST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
458 PM MDT MON JUN 13 2011

WYZ005>008-017-020-132345-
BIGHORN MOUNTAINS WEST WY-NATRONA COUNTY LOWER ELEVATIONS WY-OWL
CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST
BIG HORN BASIN WY-WIND RIVER BASIN WY-
458 PM MDT MON JUN 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHAKIE...SOUTHEASTERN
HOT SPRINGS...NORTHWESTERN NATRONA AND EASTERN FREMONT COUNTIES UNTIL
545 PM MDT...

AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 20/26 MILE MARKER 90...OR 11 MILES
EAST OF SHOSHONI...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN UP TO ONE-QUARTER INCH AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MONETA AROUND 505 PM MDT.
LYSITE AROUND 515 PM MDT.
LOST CABIN AROUND 525 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4371 10787 4371 10730 4334 10732 4303 10766
      4330 10823
TIME...MOT...LOC 2256Z 233DEG 23KT 4319 10787

JONES

The radar

The Riverton/Lander radar (KRIW), 16 km away, was scanning. The volume nearest the first event began at 23:28 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Fremont

When
June 13, 4:30 PM MST
Where
Fremont County, 7.94 mi NNE of Riverton
Property damage
$200,000
Reported by
Newspaper
Coordinates
43.131, -108.305

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314349.